Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 4, NWS Morristown, TN

February 24, 200731 counties in Tennessee; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Feb 24, 2007, 3:16 PM EST for 31 counties in Tennessee; 7 counties in Virginia. It took effect at Feb 24, 2007, 9:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 3:16 PM EST (20:16 UTC)
In effect from
Feb 24, 2007, 9:00 PM EST
Expired
Feb 25, 2007, 9:30 AM EST
In force
13 hr
Issued by
NWS Morristown, TN
All 38 counties

Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 30 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3682 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
315 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 242016
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EST SAT FEB 24 2007

...HIGH WINDS EXPECTED LATER THIS EVENING THROUGH SUNDAY
MORNING...

.A STRENGTHENING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI
RIVER VALLEY WILL APPROACH THE SOUTHERN APPALACHIAN REGION TONIGHT.
AS THIS SYSTEM MOVES CLOSER...A STRONG SOUTHERLY WIND FLOW WILL
INCREASE OVERNIGHT. HIGH WINDS ARE EXPECTED TO DEVELOP INITIALLY
ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET THIS EVENING...BUT A
LINE OF SHOWERS AND THUNDERSTORMS COULD POSSIBLE DESCEND SOME OF
THESE STRONG UPPER LEVEL WINDS INTO THE VALLEYS AFTER MIDNIGHT
TONIGHT AND EARLY SUNDAY MORNING.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-250430-
/O.UPG.KMRX.HW.A.0001.070225T0200Z-070225T1700Z/
/O.NEW.KMRX.HW.W.0001.070225T0200Z-070225T1700Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
316 PM EST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG SOUTHERLY WINDS WILL DEVELOP THIS EVENING ACROSS THE
MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA.
WINDS WILL INCREASE TO BETWEEN 35 AND 45 MPH BY MIDNIGHT...WITH
GUSTS UP TO 60 MPH POSSIBLE. MOST OF THESE WINDS WILL OCCUR ACROSS
THE HIGHER ELEVATIONS ABOVE 2500 FEET...BUT A LINE OF SHOWERS AND
THUNDERSTORMS COULD POSSIBLY DESCEND SOME OF THESE STRONG WINDS
INTO THE FOOTHILLS AFTER MIDNIGHT TONIGHT INTO EARLY SUNDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-250430-
/O.NEW.KMRX.WI.Y.0004.070225T0200Z-070225T1700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
316 PM EST SAT FEB 24 2007 /216 PM CST SAT FEB 24 2007/

...WIND ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/ THIS EVENING
TO 12 PM EST /11 AM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST /8 PM CST/ THIS
EVENING TO 12 PM EST /11 AM CST/ SUNDAY. 

WINDS WILL GRADUALLY INCREASE THIS EVENING ACROSS THE SOUTHERN
APPALACHIAN REGION...AS A STRONG LOW PRESSURE SYSTEM APPROACHES
FROM THE WEST. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 TO 30
MPH AFTER MIDNIGHT...WITH GUSTS UP TO 50 MPH POSSIBLE AFTER
MIDNIGHT AND EARLY SUNDAY MORNING AS A LINE OF SHOWERS AND
THUNDERSTORMS MOVES ACROSS THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

DMG
3 follow-up statements
000 
WWUS74 KMRX 250204
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
904 PM EST SAT FEB 24 2007

...HIGH WINDS EXPECTED TONIGHT THROUGH SUNDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI RIVER
VALLEY WILL MOVE SLOWLY TOWARD THE LOWER GREAT LAKES THROUGH
SUNDAY. A COLD FRONT WILL MOVE EAST THROUGH THE TENNESSEE 
VALLEY TONIGHT AND INTO THE SOUTHERN APPALACHIANS BY SUNDAY 
AFTERNOON. IN ADVANCE OF THE FRONT...A STRONG SOUTHERLY WIND FLOW
WILL INCREASE OVERNIGHT. HIGH WINDS WILL DEVELOP ACROSS THE HIGHER
ELEVATIONS ABOVE 2500 FEET...BUT A LINE OF SHOWERS AND
THUNDERSTORMS COULD DESCEND SOME OF THESE STRONG UPPER LEVEL WINDS
INTO THE VALLEYS TONIGHT AND SUNDAY MORNING.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-251015-
/O.CON.KMRX.HW.W.0001.000000T0000Z-070225T1700Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
904 PM EST SAT FEB 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM EST SUNDAY. 

VERY STRONG SOUTHERLY WINDS WILL DEVELOP TONIGHT ACROSS THE
MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA.
WINDS WILL INCREASE TO BETWEEN 35 AND 45 MPH BY MIDNIGHT...WITH
GUSTS UP TO 60 MPH POSSIBLE. MOST OF THESE WINDS WILL OCCUR ACROSS
THE HIGHER ELEVATIONS ABOVE 2500 FEET...BUT A LINE OF SHOWERS AND
THUNDERSTORMS COULD POSSIBLY DESCEND SOME OF THESE STRONG WINDS
INTO THE FOOTHILLS TONIGHT INTO SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-251015-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-070225T1700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
904 PM EST SAT FEB 24 2007 /804 PM CST SAT FEB 24 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST /11 AM CST/
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST /11 AM CST/
SUNDAY. 

WINDS WILL INCREASE TONIGHT ACROSS THE SOUTHERN APPALACHIAN
REGION...AS A COLD FRONT APPROACHES FROM THE WEST. SOUTHERLY WINDS
WILL INCREASE TO BETWEEN 20 TO 30 MPH AFTER MIDNIGHT...WITH GUSTS
UP TO 50 MPH POSSIBLE AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES
ACROSS THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 250921
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
421 AM EST SUN FEB 25 2007

...HIGH WINDS EXPECTED THIS MORNING...

.A STRONG LOW PRESSURE SYSTEM OVER THE MID MISSISSIPPI RIVER
VALLEY WILL MOVE SLOWLY TOWARD THE LOWER GREAT LAKES TODAY. A COLD
FRONT WILL MOVE EAST THROUGH THE TENNESSEE VALLEY AND INTO THE
SOUTHERN APPALACHIANS BY THIS AFTERNOON. IN ADVANCE OF THE
FRONT...A STRONG SOUTHERLY WIND FLOW IS EXPECTED. WINDS WILL
DECREASE BY THIS AFTERNOON.

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-251700-
/O.CON.KMRX.HW.W.0001.000000T0000Z-070225T1700Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
421 AM EST SUN FEB 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

VERY STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF
EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA. WINDS WILL
CONTINUE BETWEEN 35 AND 45 MPH...WITH GUSTS UP TO 60 MPH POSSIBLE
IN THE MORNING. MOST OF THESE WINDS WILL OCCUR ACROSS THE HIGHER
ELEVATIONS ABOVE 2500 FEET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-251700-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-070225T1700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
421 AM EST SUN FEB 25 2007 /321 AM CST SUN FEB 25 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST /11 AM CST/
TODAY. 

STRONG WINDS WILL CONTINUE ACROSS THE SOUTHERN APPALACHIAN
REGION...AS A COLD FRONT PASSES THROUGH THE AREA. SOUTHERLY WINDS
WILL CONTINUE BETWEEN 15 TO 25 MPH...WITH GUSTS UP TO 45 MPH IN
THE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$
000 
WWUS74 KMRX 251430
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
930 AM EST SUN FEB 25 2007

...HIGH WIND WARNING AND WIND ADVISORIES ARE CANCELLED...

.BREEZY SOUTHWEST WINDS ARE AGAIN EXPECTED TO DEVELOP BY THIS
AFTERNOON...BUT WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-251530-
/O.CAN.KMRX.HW.W.0001.000000T0000Z-070225T1700Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK...DUCKTOWN
930 AM EST SUN FEB 25 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

BREEZY SOUTHWEST WINDS ARE AGAIN EXPECTED TO DEVELOP BY THIS
AFTERNOON...BUT WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA.

$$

TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001-
002-005-006-008-251530-
/O.CAN.KMRX.WI.Y.0004.000000T0000Z-070225T1700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN-
ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-
WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-
NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-
NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT-
RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG...
CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...
NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON...
LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...
DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE...
JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE...
GATE CITY...LEBANON...ABINGDON
930 AM EST SUN FEB 25 2007 /830 AM CST SUN FEB 25 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY SOUTHWEST WINDS ARE AGAIN EXPECTED TO DEVELOP BY THIS
AFTERNOON...BUT WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA.

$$

DMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:25 PM EST, 51 minutes earlier.

Area forecast discussion, Feb 24, 2:25 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
225 PM EST SAT FEB 24 2007

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A LOW PRESSURE SYSTEM STRENGTHENING OVER THE
PLAINS...WITH HIGH PRESSURE ENTRENCHED ALONG THE EASTERN SEABOARD.
MODELS ARE IN GENERAL AGREEMENT WITH THE PROGRESSION OF THIS LOW
PRESSURE SYSTEM TONIGHT...WITH THE BULK OF THE PRECIP NOT EXPECTED
UNTIL AFTER MIDNIGHT AND PROBABLY MORE TOWARDS SUNRISE. WRF MODEL
CONTINUES TO INDICATE THAT THE COLD FRONT WILL NOT COMPLETELY EXIT
THE FORECAST AREA UNTIL LATE SUNDAY AFTERNOON. THIS SEEMS REASONABLE
TO EXPECT SINCE A STRONG UPPER-LEVEL TROUGH OVER THE PLAINS WILL
BECOME NEGATIVELY-TILTED TONIGHT...LIKELY RESULTING IN A SLOWER
EASTWARD PROGRESSION OF THIS SYSTEM. BOTH MODELS CONTINUE TO DEVELOP
A STRONG 850 MB JET (BETWEEN 50 AND 70 KTS) AFTER MIDNIGHT
TONIGHT...AND WILL PLAN TO ISSUE A WIND ADVISORY (AND HIGH WIND
WARNING ACROSS THE MOUNTAINS) TO ACCOUNT FOR THE POSSIBILITY OF
THESE STRONG WINDS DESCENDING DOWN INTO THE VALLEYS BY CONVECTION
LATER TONIGHT AFTER MIDNIGHT. STRONG WINDS WILL BE A CERTAINTY
ACROSS THE HIGHER ELEVATIONS ABOVE 2500 FEET...BUT HIGHER WINDS IN
THE VALLEYS WILL DEPEND ON HOW STRONG THE LINE OF CONVECTION LATER
TONIGHT REMAINS AS IT ENTERS THE FORECAST AREA. SURFACE-BASED
INSTABILITY AHEAD OF THIS COLD FRONT APPEARS WEAK AT BEST FOR THE
FORECAST AREA TONIGHT...BUT MODEL SOUNDINGS ARE INDICATING SOME
ELEVATED INSTABILITY. IN FACT...A LARGE AMOUNT OF ELECTRICAL
ACTIVITY HAS DEVELOPED WAY AHEAD OF THE COLD FRONT OVER THE WESTERN
TN RIVER VALLEY WHERE ELEVATED INSTABILITY RESIDES AS WELL...SO
THINK THAT THERE MAY BE A LITTLE MORE COVERAGE OF TSTORMS LATER
TONIGHT. SURFACE-BASED INSTABILITY INCREASES ON SUNDAY...ESPECIALLY
ACROSS NORTHEAST TN AND SOUTHWEST VA...AS THE COLD FRONT MOVES INTO
THE FORECAST AREA. WILL MENTION ADDITIONAL CONVECTIVE REDEVELOPMENT
ON SUNDAY...WITH SOME HAIL POSSIBLE SINCE THE FREEZING LEVEL WILL BE
LOW. HOWEVER...TSTORM COVERAGE ON SUNDAY AFTERNOON SHOULD BE MORE
SCATTERED IN COVERAGE.

.LONG TERM (TUESDAY THROUGH SATURDAY)...UPPER LOW TO OUR NORTH
SLOWLY PULLS AWAY FROM THE REGION ON TUESDAY WITH HIGH PRESSURE
BUILDING IN ON WEDNESDAY. TIMING OF NEXT SYSTEM REMAINS IN QUESTION
BUT SHOULD AFFECT THE AREA THURSDAY TO FRIDAY. WILL KEEP CHANCE POPS
FOR THIS PERIOD WITH THE HIGHEST CHANCE THURSDAY NIGHT. PRECIP
SHOULD BE ALL RAIN BUT AIR MASS DOES BECOME SLIGHTLY UNSTABLE AND
MAY NEED TO ADD THUNDER AS DETAILS BECOME MORE CLEAR WITH FUTURE
MODEL RUNS. STAYED NEAR GUIDANCE FOR TEMPERATURES THROUGHOUT.
&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN    47  63  36  58  34 / 100  60  20  10  10
KNOXVILLE AIRPORT, TN      45  61  35  54  33 / 100  90  20  20  20
OAK RIDGE, TN              45  61  35  53  33 / 100  80  20  20  20
TRI CITIES AIRPORT, TN     39  57  34  50  30 / 100 100  30  30  30
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM 9 PM EST THIS EVENING THROUGH SUNDAY
     MORNING FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WATCH FROM 9 PM EST THIS EVENING THROUGH SUNDAY
     MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...EAST POLK...JOHNSON...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...UNICOI.

     WIND ADVISORY FROM 9 PM EST /8 PM CST/ THIS EVENING TO 12 PM EST
     /11 AM CST/ SUNDAY FOR THE FOLLOWING ZONES: ANDERSON...
     BLEDSOE...BRADLEY...CAMPBELL...CLAIBORNE...GRAINGER...
     HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...KNOX...
     LOUDON...MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...
     NORTH SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...
     NORTHWEST GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT
     TN...SEQUATCHIE...SULLIVAN...UNION...WASHINGTON TN...WEST
     POLK.

VA...WIND ADVISORY FROM 9 PM THIS EVENING TO 12 PM EST SUNDAY FOR THE
     FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&

DMG/MJB
Hazardous weather outlook, Feb 24, 3:47 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
347 AM EST SAT FEB 24 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
347 AM EST SAT FEB 24 2007 /247 AM CST SAT FEB 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING LOW PRESSURE SYSTEM WILL RESULT IN AN INCREASING
SOUTHERLY WIND THIS EVENING. IN THE MOUNTAINS OF TENNESSEE AND
SOUTHWEST NORTH CAROLINA...WINDS BETWEEN 30 AND 45 MPH ARE
EXPECTED...WITH GUSTS UP TO 58 MPH. A HIGH WIND WATCH IS IN EFFECT
FOR THIS AREA. ELSEWHERE...WINDS BETWEEN 15 AND 35 MPH WILL BE
POSSIBLE...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE CUMBERLAND
PLATEAU AND SOUTHWEST VIRGINIA. IN ADDITION TO THESE
WINDS...SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA
LATE TONIGHT...AND SOME OF THE STRONGER STORMS COULD PRODUCE
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY MORNING...AND
DIMINISH THROUGH THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:08 AM ESTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more12 hr
Feb 24, 3:16 PM ESTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more18 hr

Nearby

Wind Advisories in Tennessee, 2007Wind Advisories in Virginia, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.